A few days ago I contracted a serve rash thanks to side-effects of Januvia. I went to get it checked out my doctor put me on 10mg Prednisone 7 day pack. He told me it would play havoc with my BS, but it wasn’t anything to worry about. My BS was doing good but now its well up over 278 and shoots up over 300 after meals I have cut my carbs down to 20 trying to help get my BS down. I also have heart disease and 4 stents in my heart keeping arteries open. I’m on the 3rd day of the 7 day pack now I’m having to deal with bad angina(chest pains). I spoke to my doctor to let him know what was happening and he put me back on metformin to help control the BS. It hasn’t helped much I’ve taken Prednisone before but not as a T2 diabetic. Anyone have any suggestions on what I can do to bring it down closer to normal levels? I have tried to research it through different diabetes sites but haven’t found much about the subject. My doctor doesn’t see the angina as a problem. I would be glad for any advice.
Unless you are on insulin or other meds that help your pancreas kick out insulin, it is tough to get though sugars down.Walking or exercising may help as well as it decreases insulin resistance. Prednisone makes you VERY insulin resistant. I was initially diagnosed because of being on prednisone one year ago today. THe blood sugars never returned to normal after stopping the steroids and as I sit here - I am also finishing a week long course of prednisone for an asthma exacerbation - and dealing with BS hell - but I am on insulin and it makes it easier to control. When I started last week again, my sugars immediately went up within a few hours. Expect your BS to be off for several days if not a week or so after you are done with it.
Thank you for your response its very helpful at least I have an Idea of what I can expect.
Been there and done that I am type 1 but it still kicked my butt. My doc put me on it after my hand swelled up like when you blow into a glove lol and so for a week I was like trying not to eat and I think in 7 days I went through 100 strips easy even with my CGM keep meals light but good for you got to keep the vitamins coming to stay healthy and try veggies or foods not so carb dense also hit the pool or the gym maybe even go for a walk also drink water and more water to ensure your kidney’s stay healthy and ketones out I know as type 2’s you guys don’t as much to worry about with ketones but some type 2’s I know do so just play it safe. keep your doctor informed if you can’t keep your numbers below what ever you all have come to agreement about and he can make the changes needed to keep your diabetes healthy and your Rash gone. As for the angina you know your body if you have any problems breathing or tightness in the chest maybe or anything else your cardio doc told you to be aware of then I would say take a trip to the ER better to be safe then sorry and if you are good then good if not they can care for you. do you still have a cardiologist? if so maybe pop the question to him about your concerns with the angina I mean after all it is his line of work lol. good luck my friend sending good blood sugar wishes your way.
I’ve had severe RA for 26 years and only 4 out of 16 of the RA drugs worked on me, some for only about a year. I am in the minority where something in my genes makes me resistant to these drugs. So there has been a “few” times where I just couldn’t stand the pain of RA anymore and my Rheumy would put me on a higher dose of Prednisone(30mgs), through the years.
I’ve been on lower dose Pred. plus 4 other drugs for RA about 4+ years now. Just recently, I was given a shot of Medrol plus he upped my Pred to15 mgs. for a month. Thank goodness I take Insulin, I eat small portions of food, drink water, plus exercise to try to keep my sugars in a Good area as much as possible.
My Dad wasn’t a Diabetic but he was also dxd. with severe RA many years after I was. He also had the gene factor and needed the higher Pred. dose(30mgs) to get him out of the Bad flare. I used to check his sugars and his were easily 11 and 12mmol/L(198-216mg/dl). Thankfully after the week treatment, he’d be off the Pred. and his sugars would be back to normal.
Sorry to hear of your heart disease. That sux. All I can say is: Thank God you won’t be on Pred. for much longer. Wishing you back to Better sugar levels Very soon.
Doctor hit me yesterday with a hip shot of 2ml of Prednisone for a possible arthritis condition. Last night I used 36 units of Humalog, 4 and then 6 and then 6, etc. The highest it got was 279. I got it down to 116 this morning. Now it is 195 and I am hitting it with Humalog again.
My joints feel great. My numbers are blowing up my meter. I’ll be alright when all this Prednisone gets out of my system.
Several years ago I took my dog to the vet with skin irritation. He gave him a shot of Prednisone, and a week or so later my poor dog developed diabetes. The vet told me “Oh yeah, that happens sometimes.” Thanks for nothing! Lucky for my dog I recognized the signs, (excessive thirst and urination) and the vet put him on insulin. Of course a dog is not as important as a person, but this was the first time I heard that Prednisone can cause serious damage. I would have tried other remedies first if I had known. I hope you get control back soon.